Alert archive / Indiana / River Flood Warnings in 2017
River Flood Warning 7, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Jan 12, 2017, 9:28 AM EST for Delaware County, Randolph County, Indiana. It took effect at Jan 12, 2017, 9:33 AM EST. It was in force for 21 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 12, 2017, 9:28 AM EST (14:28 UTC)
- In effect from
- Jan 12, 2017, 9:33 AM EST
- Expired
- Jan 13, 2017, 6:38 AM EST
- In force
- 21 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Delaware County, IN, Randolph County, IN
The radar
The Indianapolis radar (KIND), 114 km from the middle of the area, began a volume at 14:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mississinewa River near Ridgeville (RGVI3).
- Action stage
- 8 ft
- Minor stage
- 11 ft
- Moderate stage
- 13 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
876
WGUS43 KIND 121428
FLWIND
FLOOD WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
928 AM EST THU JAN 12 2017
...The National Weather Service in Indianapolis has issued a Flood
Warning for a portion of the following river in eastern Indiana...
Mississinewa River...
.Lowland flooding will develop along the Mississinewa River in
eastern Indiana. Radar over the past 24 hours estimates a half inch
to 1.25 inches of rain fell within the river basin near the
Ridgeville area. Flooding will affect some local and state
roads...low agricultural land and some river parks.
Precautionary/Preparedness Actions...
Motorists should never drive into flood water. Turn around and go
another way. Keep children away from flooded areas. Recreational and
agricultural interests should remain alert to changing river
conditions.
For detailed flood information go to weather.gov/ind on the web and
click on rivers and lakes.
INC035-135-130226-
/O.NEW.KIND.FL.W.0007.170112T1433Z-170113T0226Z/
/RGVI3.1.ER.170112T1433Z.170112T1500Z.170112T2026Z.NO/
928 AM EST THU JAN 12 2017
The National Weather Service in Indianapolis has issued a
* Flood Warning for
the Mississinewa River near Ridgeville.
* UNTIL THIS EVENING.
* At 8:30 AM Thursday the stage was 10.3 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this morning and continue
to rise to near 11.3 feet by late this morning.
* At 11.5 feet...Water on the shoulder and edge of SR 1 south of the
junction with SR 28 in western Randolph County.
&&
LAT...LON 4029 8495 4030 8527 4041 8543 4038 8551
4024 8528 4026 8496
$$3 follow-up statements
857
WGUS83 KIND 121617
FLSIND
FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1117 AM EST THU JAN 12 2017
...A Flood Warning continues for portions of the following rivers in
Indiana...
Mississinewa River...
.Lowland flooding has developed along the Mississinewa River in
eastern Indiana. Radar over the past 24 hours estimates a half inch
to 1.25 inches of rain fell within the river basin near the
Ridgeville area. Flooding will affect some local and state
roads...low agricultural land and some river parks.
Precautionary/Preparedness Actions...
Motorists should never drive into flood water. Turn around and go
another way. Keep children away from flooded areas. Recreational and
agricultural interests should remain alert to changing river
conditions.
For detailed flood information go to weather.gov/ind on the web and
click on rivers and lakes.
INC035-135-131505-
/O.EXT.KIND.FL.W.0007.000000T0000Z-170113T1505Z/
/RGVI3.1.ER.170112T1414Z.170112T1900Z.170113T0905Z.NO/
1117 AM EST THU JAN 12 2017
The Flood Warning continues for
The Mississinewa River near Ridgeville.
* UNTIL FRIDAY MORNING.
* At 10:30 AM Thursday the stage was 11.6 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...River continues to rise to near 11.8 feet by early this
afternoon.
* At 11.5 feet...Water on the shoulder and edge of SR 1 south of the
junction with SR 28 in western Randolph County.
&&
LAT...LON 4029 8495 4030 8527 4041 8543 4038 8551
4024 8528 4026 8496
$$687
WGUS83 KIND 121842
FLSIND
FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
142 PM EST THU JAN 12 2017
...A Flood Warning continues for a portion of the following river in
eastern Indiana...
Mississinewa River...
.Lowland flooding has developed along the Mississinewa River in
eastern Indiana. Radar estimates recent rains of a half inch to 1.25
inches of rain fell within the river basin near the Ridgeville area.
The river is expected to crest this afternoon approximately two feet
above high water seen in early January. Flooding will affect some
local and state roads...low agricultural land and some river parks.
Precautionary/Preparedness Actions...
Motorists should never drive into flood water. Turn around and go
another way. Keep children away from flooded areas. Recreational and
agricultural interests should remain alert to changing river
conditions.
For detailed flood information go to weather.gov/ind on the web and
click on rivers and lakes.
INC035-135-131535-
/O.EXT.KIND.FL.W.0007.000000T0000Z-170113T1535Z/
/RGVI3.1.ER.170112T1414Z.170112T1900Z.170113T0935Z.NO/
142 PM EST THU JAN 12 2017
The Flood Warning continues for
The Mississinewa River near Ridgeville.
* UNTIL FRIDAY MORNING.
* At 12:30 PM Thursday the stage was 12.3 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...Expect the river to crest this afternoon and fall back
to below flood stage Friday morning.
* At 11.5 feet...Water on the shoulder and edge of SR 1 south of the
junction with SR 28 in western Randolph County.
&&
LAT...LON 4029 8495 4030 8527 4041 8543 4038 8551
4024 8528 4026 8496
$$465
WGUS83 KIND 131138
FLSIND
FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
638 AM EST FRI JAN 13 2017
...The Flood Warning is no longer in effect for portions of the
following river in eastern Indiana...
Mississinewa River...
.The Mississinewa River in east central Indiana fell below flood
stage early Friday morning. The river will return to more normal
levels by Monday. Flooding may return the middle of next week.
Precautionary/Preparedness Actions...
Be alert to flood debris on previously flooded roads. Keep children
away from flooded areas. Recreational and agricultural interests
should remain alert to changing river conditions.
For detailed flood information go to weather.gov/ind on the web and
click on rivers and lakes.
INC035-135-131208-
/O.CAN.KIND.FL.W.0007.000000T0000Z-170113T1535Z/
/RGVI3.1.ER.170112T1414Z.170112T2230Z.170113T0936Z.NO/
638 AM EST FRI JAN 13 2017
The Flood Warning is cancelled for
The Mississinewa River near Ridgeville.
* At 5:30 AM Friday the stage was 10.7 feet.
* Flood stage is 11.0 feet.
* Fell below flood stage at 4:36 AM Friday.
* Forecast...The river will continue to fall to 8.6 feet by tomorrow
morning.
&&
LAT...LON 4029 8495 4030 8527 4041 8543 4038 8551
4024 8528 4026 8496
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Jan 12, 6:15 AM EST, 3 hours 13 minutes earlier.
Area forecast discussion, Jan 12, 6:15 AM EST, 3 hours 13 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 615 AM EST Thu Jan 12 2017 .UPDATE... The Aviation section has been updated below. && .SYNOPSIS... Issued at 400 AM EST Thu Jan 12 2017 A cold front will push through central Indiana today and usher in a shallow cold airmass, bringing a return to cooler temps and setting the stage for light icing potential over the weekend, mainly Friday Night into early Saturday, and late Saturday into early Sunday. The active pattern will continue into next week with rain chances most days through the end of the period. && .NEAR TERM /Today/... Issued at 400 AM EST Thu Jan 12 2017 A cold front stretches from near Detroit to St. Louis and Oklahoma City this morning, with weak disturbances moving along it and producing showers. This will continue to be the case much of the day with additional rain developing as some more substantial support in the form of a weak upper level wave currently over the central Plains arrives later today. Cannot completely rule out a stray rumble of thunder this morning but no strikes or flashes have been detected in the area for quite some time and airmass seems unlikely to destabilize any more than the very slight instability already present so will exclude a mention. Consensus temperatures appeared reasonable with minor tweaks to improve the very tight temperature gradient as currently evident in observations. Most of the area will see their high temperatures quite early in the day with temperatures falling dramatically this afternoon as the front dives southward. && .SHORT TERM /Tonight through Saturday Night/... Issued at 400 AM EST Thu Jan 12 2017 Main focus in the short term is on freezing rain potential, particularly Friday night into Saturday night. Models now push the frontal zone well to our south tonight, and warm advection aloft/isentropic lift does not redevelop/push back into our forecast area until mid morning Friday at the earliest. Thus, will go dry after this evening and have no freezing precip potential tonight. HOWEVER...with rainfall the last few days...additional light rainfall today, and temperatures dropping quickly tonight as the cold airmass moves in...could see some icy spots developing on roadways and bridges as temperatures drop below freezing. Will have to monitor this potential and may make a mention in the HWO. Isentropic lift will develop across the area Friday into the weekend and precipitation chances will then return. Lack of more significant upper level support will necessarily limit pops most periods to chance category for now...but given that precipitation occurs...there will be periods when freezing rain will be a good bet. Forecast soundings depict a substantially deep midlevel warm layer above the shallow subfreezing surface layer across much of the area Friday night into Saturday morning...and again on Saturday night although saturation is less then. Light freezing precipitation will be a threat during these times with amounts generally ranging from perhaps 0.05 across the far south to 0.10 to 0.15 across the remainder of the forecast area. This would generally fall into advisory criteria but given continued uncertainty and extreme sensitivity of freezing precipitation to minute changes it is far too early for a headline. Consensus temperatures generally seemed reasonable with minor tweaks. && .LONG TERM /Sunday through Wednesday/... Issued at 340 AM EST Thu Jan 12 2017 Active weather will continue into the long term...although temperatures will become warmer...which will end the freezing rain threat after the weekend. Models are similar and went with a blend. High pressure over the great lakes Sunday will move on to the east. Low pressure over the southwest U.S. Sunday will move to the central plains Monday...to near Chicago Tuesday and to southern Ontario Wednesday. A stationary front across Tennessee and the lower Mississippi valley Sunday will move north across Indiana Monday. This will be followed by a cold front Tuesday night. Several models track a secondary low across the Ohio valley early Wednesday. Models hint at a brief dry period north early Sunday...Otherwise much of this period will be mostly wet at times and and quite wet Tuesday night and early Wednesday as the secondary low passes by. Light Freezing rain will be a concern south half early Sunday and possibly northern sections Sunday night. Otherwise...it will be rain for rest of the period. Tweaked high temperatures slightly cooler north half Sunday and lows slightly warmer central and south Sunday night and all areas Monday night. Otherwise...model blended temperatures seem reasonable. && .AVIATION /Discussion for the 12/12z TAFs/... Issued at 615 AM EST Thu Jan 12 2017 MVFR conditions and at least a period of IFR conditions will likely prevail at many sites today. A sharp cold front will slowly push through the area today. As it does, winds will relax and quickly become more northerly. Rain and perhaps a rumble of thunder at LAF in the first couple of hours will prevail much of the time today. Overnight expect some improvement in ceilings and a bit of clearing, perhaps. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...NIELD NEAR TERM...NIELD SHORT TERM...NIELD LONG TERM...JH AVIATION...NIELD
Hazardous weather outlook, Jan 12, 7:52 AM EST, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 752 AM EST THU JAN 12 2017 INZ041-042-048-049-053>057-060>065-067>072-131200- DELAWARE-RANDOLPH-HANCOCK-HENRY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH- SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN- LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...MUNCIE...SHELBYVILLE...BLOOMINGTON... COLUMBUS...VINCENNES...BEDFORD...SEYMOUR 752 AM EST THU JAN 12 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: NO WEATHER ISSUES ARE EXPECTED THROUGH THIS EVENING. HOWEVER SLICK SPOTS ARE POSSIBLE ON ROADS LATE TONIGHT. HAZARDS: SLICK SPOTS ON ROADS. TIMING: LATE TONIGHT. DISCUSSION: RAIN ACROSS INDIANA WILL END LATE THIS AFTERNOON AND EARLY TONIGHT AS A COLD FRONT MOVES ON TO THE SOUTHEAST. TEMPERATURES WILL DROP INTO THE 20S TONIGHT AND ICY SPOTS WILL OCCUR ON WET UNTREATED ROADS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. OUTLOOK: FREEZING RAIN IS POSSIBLE AT TIMES BEGINNING FRIDAY MORNING OVER SOUTHERN SECTIONS AND SPREADING TO ALL AREAS FRIDAY NIGHT INTO SATURDAY. ON SUNDAY THE FREEZING RAIN THREAT WILL BE MAINLY OVER NORTHERN SECTIONS. TOTAL ICE ACCUMULATIONS WILL AVERAGE ABOUT A TENTH OF AN INCH. BUT A FEW LOCATIONS MAY RECEIVE A LITTLE MORE. MONDAY AND TUESDAY WILL BE WARMER WITH A GOOD CHANCE OF RAIN. DISCUSSION: A COLD FRONT WILL STALL SOUTH OF THE OHIO RIVER FRIDAY THROUGH THE WEEKEND AND A SHALLOW LAYER OF COLD AIR WILL BECOME ENTRENCHED ACROSS INDIANA AS HIGH PRESSURE MOVES EAST ACROSS THE GREAT LAKES. A LOW PRESSURE SYSTEM WILL MOVE INTO THE CENTRAL PLAINS MONDAY AND THIS WILL PULL THE FRONTAL SYSTEM BACK TO THE NORTH ALLOWING MILDER AIR TO SPREAD BACK INTO OUR REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION, ALONG WITH OTHER WEATHER, HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND AT HTTP://WEATHER.GOV/IND INZ021-028>031-035>040-043>047-051-052-131200- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-BOONE- TIPTON-HAMILTON-MADISON-VERMILLION-PARKE-PUTNAM-HENDRICKS-MARION- VIGO-CLAY- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...INDIANAPOLIS...TERRE HAUTE 752 AM EST THU JAN 12 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: AN ISOLATED THUNDERSTORM IS POSSIBLE THIS MORNING. NONE OF THESE ARE EXPECTED TO BE SEVERE. SLICK SPOTS ARE POSSIBLE ON ROADS LATE TONIGHT. HAZARDS: SLICK SPOTS ON ROADS. TIMING: LATE TONIGHT. DISCUSSION: RAIN ALONG WITH AN ISOLATED THUNDERSOTRM WILL OCCUR ACROSS ACROSS INDIANA. THESE WILL END THIS AFTERNOON AS A COLD FRONT MOVES ON TO THE SOUTHEAST. TEMPERATURES WILL DROP INTO THE 20S TONIGHT AND ICY SPOTS WILL OCCUR ON WET UNTREATED ROADS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. OUTLOOK: FREEZING RAIN IS POSSIBLE AT TIMES BEGINNING FRIDAY MORNING OVER SOUTHERN SECTIONS AND SPREADING TO ALL AREAS FRIDAY NIGHT INTO SATURDAY. ON SUNDAY THE FREEZING RAIN THREAT WILL BE MAINLY OVER NORTHERN SECTIONS. TOTAL ICE ACCUMULATIONS WILL AVERAGE ABOUT A TENTH OF AN INCH. BUT A FEW LOCATIONS MAY RECEIVE A LITTLE MORE. MONDAY AND TUESDAY WILL BE WARMER WITH A GOOD CHANCE OF RAIN. DISCUSSION: A COLD FRONT WILL STALL SOUTH OF THE OHIO RIVER FRIDAY THROUGH THE WEEKEND AND A SHALLOW LAYER OF COLD AIR WILL BECOME ENTRENCHED ACROSS INDIANA AS HIGH PRESSURE MOVES EAST ACROSS THE GREAT LAKES. A LOW PRESSURE SYSTEM WILL MOVE INTO THE CENTRAL PLAINS MONDAY AND THIS WILL PULL THE FRONTAL SYSTEM BACK TO THE NORTH ALLOWING MILDER AIR TO SPREAD BACK INTO OUR REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION, ALONG WITH OTHER WEATHER, HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND AT HTTP://WEATHER.GOV/IND
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 3:09 PM EST | Winter Weather Advisory | IND | Bartholomew, Boone, Brown, Carroll, Clay, Clinton and 33 more | 352 days |
Nearby
River Flood Warnings in Indiana, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.